Headaches

by Kelly
(United States)

I started using progesterone cream a couple of months ago when my period finally became so erratic that it lasted over a month, if only spotting, then started again, same thing. They have been erratic many other symptoms of perimenopause for about 10 years now, I turned 50 this year. I am so ready for it to all be over with completely. I can't use my mother as a reference as to when it will end because she finished up at 42! I couldn't have been that lucky. Anyway, the cream made period stop and cramps go away, but I wake up with a splitting headache when I've used it for several days and my ears ring loudly. If I don't use it for a day, the headache is gone when I wake up the next day. Can you advise?
thanks,
Kelly

Comments for Headaches

Click here to add your own comments

Sep 23, 2014
Headaches..Wray please help
by: Diane

Hi there, I get these same symptoms at times even being on 200mg cream. Wray, please advise...these headaches can be debilitating. Mine feels like a freezer burn headache and lasts all day. Interestingly my sisters get the same sx...one has horrid nausea with it too..despite being on 200mg.
P has been amazing for my PMS/perimeno sx, but I feel at times I've traded it in for these awful headaches at times.
Any advice is deeply appreciated.
Diane

Sep 24, 2014
Headaches
by: Wray

Hi Kelly and Diane I'm not sure what cream you are using, so can't advise fully. It could be one of the other ingredients are causing the problem. But more often than not it's caused by Oestrogen Dominance. We do have a page on Migraines you could look through. It explains about substance P and how that affects migraines, particularly if magnesium, Vitamin D and progesterone are low. Take care Wray

Sep 24, 2014
Headaches
by: Diane

Hi Wray~
I've been on Bioidentical P cream for 1.5 yrs. I initially started out with subl but discovered on your website and Dr Platt's book that cream is best and does not covert to allpregnenalone. I've never been prone to headaches, but lately I have these freezer burn headaches when using P only. Dr Platt has shared it may be an adrenaline issue. My Vit D level is 72, I eat very clean, am very active and fit. I'm going to increase application of P, add mag and see if that helps. Interestingly enough when I apply the p cream the freezer burn headache significantly lessens but within 5 min returns. Any ideas how to reduce adrenaline? With your wealth of knowledge and resources, I would deeply appreciate any advice you may come across.
Diane

Sep 25, 2014
Headaches
by: Wray

Hi Diane I'm puzzled where you found that progesterone in cream form does not convert to allopregnanolone. I've not heard this and I would hope it does! Allopregnanolone is probably of greater importance than progesterone, it's the main metabolite and extremely powerful. These are a few papers here, here, here, here and here. Yes Dr Platt is convinced adrenaline is behind many of our ills, I'm inclined to agree. He told me he's writing a book about it now, in fact he may have already done so. You could look through our page on Stress and another here. Progesterone is very calming so lowers adrenaline, there's more on our page about Anxiety. Please add the mag first before increasing the progesterone, you will never know which has helped, if it does. Mag is also very calming. I find it strange you are getting these headaches now after having used progesterone for 1.5 yrs. Have you looked at the other ingredients in the cream? Please check them all out on the Skin Deep. website. Take care Wray

Sep 26, 2014
Headaches
by: Diane

Hi Wray:)
UPDATE: As stated before, no hx of migraines, only lately last 2 mo on P. Prior, over year on P 200mg with no migraines. The last 2 mo headaches would start after application of 50 to 100mg. on my inner arms and neck. I've started a new routine...My headaches are much improved these last few days. As you have suggested, I started the reactive mag 250mg ea. bid. Ive also started DIM 100mg ea. bid, and have increased my P by adding a mid day 50mg dose, total for day 250mg. I've also started applying at my ankles instead of up high nearer my head. Also I'm eating a healthy snack within 3 min of application. This new protocol seems to be working- none to very mild freezer burn headache after application. The reactive mag has had a calming affect on me too, potentially reducing my adrenaline. I am for sure a type A personality. I will keep updating.
In regards to allopregnanelone, one of my concerns with being on subl or orals and why I switched to creams is because orals and subl don't offer the same protection against breast and other female CA. My understanding is that subl and orals go through the gut and liver where it's transformed into allopregnanelone. This hormone dose not block estrogen and therefore not protect against breast Ca. Bio P cream quickly attaches to P receptor sites. Does it also convert eventually to allopregnanelone too? I believe that transdermal offers the best delivery and protection and don't believe the other routes do. What are your thoughts? I Have so much to learn and am reading many of the recommended books. I've read and recommended Dr Platt's book and I ordered Dr Dalton's book on PMS (used copies off Amazon) and gave to sisters and friends.
Any feedback I'd greatly appreciated. Knowledge is power. I absolutely love this website and have directed many women here:)
Blessings~
Diane

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...